Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Help


  • Please log in to reply
2 replies to this topic

#1 loriannemc

loriannemc

    Just Registered

    ID: 50571

  • Just Registered
  • 2 posts
  • Location:Thunder Bay Ontario Canada

Posted 19 July 2010 - 01:52 PM

Hello all this is my first post and it's gonna be a doozy. I have had dysthymia for many years and tried many medications to help with my depression. Effexor...worked well but I slept all the time and had no energy to do anything so I figured that was no way to live and went off of it. Worst withdrawal symptoms ever. Tried Wellbutrin and while it worked to curb my anger/rage issues it didn't eliminate them altogether. At least on Wellbutrin I was able to sleep, and became active in life again but something was still missing.
When Cymbalta became available in Canada I wanted to give it a try so my Dr. agreed and I went on it starting at 30 mg. daily bumping up to 60 after a few weeks.
For the first time EVER in my life I knew what it felt like to be happy and it was marvelous but the other side effects were making it difficult for me to stay on it.
I was experiencing tremoring, and that constant twitchy feeling in my muscles, I had trouble sleeping and when I did sleep I experienced such vivid and disturbing dreams and lucid dreaming that I was exhausted. I craved sugar constantly (I'm diabetic so not a good thing to crave) and my sex drive and ability to have an orgasm completely disappeared.
I also have fibromyalgia and found that it definitely helped with my pain and neuralgia issues.
So here's the rub... I tapered off of the drug with some withdrawal side effects (some days bad and some good) and as I tapered off the cymbalta resumed taking the wellbutrin.
Within days of stopping the cymbalta I could feel the "uber Biotch" creeping back into me and have become easily angered and unable to tolerate even the slightest annoyance and the really sad thing is I'm sitting here crying cause now that I know what it's like to be really happy and "normal" I find it so hard to think I may not have that again.
It's like giving a starving person a few bites of food at a wonderful feast and then telling her that's all she can have.
I apologize for the length of the post and wonder if anyone might have suggestions or comments that might help me find happy again.

#2 Nicole65

Nicole65

    Newbie

    ID: 50413

  • Newbie
  • Pip
  • 11 posts
  • Location:California

Posted 19 July 2010 - 02:03 PM

Hello all this is my first post and it's gonna be a doozy. I have had dysthymia for many years and tried many medications to help with my depression. Effexor...worked well but I slept all the time and had no energy to do anything so I figured that was no way to live and went off of it. Worst withdrawal symptoms ever. Tried Wellbutrin and while it worked to curb my anger/rage issues it didn't eliminate them altogether. At least on Wellbutrin I was able to sleep, and became active in life again but something was still missing.
When Cymbalta became available in Canada I wanted to give it a try so my Dr. agreed and I went on it starting at 30 mg. daily bumping up to 60 after a few weeks.
For the first time EVER in my life I knew what it felt like to be happy and it was marvelous but the other side effects were making it difficult for me to stay on it.
I was experiencing tremoring, and that constant twitchy feeling in my muscles, I had trouble sleeping and when I did sleep I experienced such vivid and disturbing dreams and lucid dreaming that I was exhausted. I craved sugar constantly (I'm diabetic so not a good thing to crave) and my sex drive and ability to have an orgasm completely disappeared.
I also have fibromyalgia and found that it definitely helped with my pain and neuralgia issues.
So here's the rub... I tapered off of the drug with some withdrawal side effects (some days bad and some good) and as I tapered off the cymbalta resumed taking the wellbutrin.
Within days of stopping the cymbalta I could feel the "uber Biotch" creeping back into me and have become easily angered and unable to tolerate even the slightest annoyance and the really sad thing is I'm sitting here crying cause now that I know what it's like to be really happy and "normal" I find it so hard to think I may not have that again.
It's like giving a starving person a few bites of food at a wonderful feast and then telling her that's all she can have.
I apologize for the length of the post and wonder if anyone might have suggestions or comments that might help me find happy again.


It sounds like the Cymbalta was doing it's job, but the side effects were the problem? How long did you stay on it? I'ev heard the side effects subside given enough time... I'm only in my 4th week on it and I'm having the dream problem. My appetite all but disappeared (which is a good thing in my case because I was overeating with my depression). I, too, am hoping the dream side effect eases up because I wake up every morning pretty disturbed and need an hour to shake it off.
Nicole, 45

Married, mom of two preschoolers
After many years of untreated depression and GAD,
Newly on Cymbalta and Klonopin - fingers crossed

#3 loriannemc

loriannemc

    Just Registered

    ID: 50571

  • Just Registered
  • 2 posts
  • Location:Thunder Bay Ontario Canada

Posted 19 July 2010 - 02:15 PM

I was on the Cymbalta for 2 months and didn't notice any change in the side effects so started tapering off.
I hope it works for you and I'm keeping my fingers crossed.
I have an app't with my family Dr. in a few weeks and will be discussing maybe taking the wellbutrin and cymbalta together in hopes that they will balance out the side effects.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users